Related Experiment Video
Updated: May 24, 2026

Pupillary Response as Assessment of Effective Seizure Induction by Electroconvulsive Therapy
Published on: April 11, 2019
Neurally mediated syncope in electroconvulsive therapy maintenance
Abstract:
Electroconvulsive therapy (ECT) is especially necessary to revert some types of depressive disease; nevertheless, it has some widely recognized adverse effects, such as short-term memory loss. Moreover, some articles have reported its potential association with falls; this literature is, however, scanty and mainly consists of case reports. We present the case of a man who has a diagnosis of neurally mediated syncope at the age of 79 years, during the maintenance ECT. The patient had a significant increase in syncope frequency in the period he was treated with ECT, followed by a dramatic decrease when ECT was discontinued.
Related Concept Videos
Electroconvulsive Therapy
Epilepsy and Seizures: Overview
Various factors can trigger epilepsy, including genetic factors, brain damage, metabolic causes, and unknown etiology. Diagnosis of epilepsy involves electroencephalography (EEG), which...
Dysrhythmias VII: Nursing Management of Dysrhythmias

